Hail, Jefferson
- When
- August 27, 5:08 PM EST
- Where
- Jefferson County, St Matthews
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 38.250, -85.633
3 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 27, 1:15 PM EST, 3 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 215 PM EDT WED AUG 27 2003 .SHORT RANGE (DAYS 0-3)... TS BEING LIMITED BY STG CAP THAT REMAINS OVER THE LMK FA, PER MORNING KSDF ACARS RAOBS. ASSOC WITH SUBTLE 500MB WAVES MEANDERING AROUND THE VICINITY, ISO TSRA ARE DEVELOPING ACROSS FAR SRN KY, WHILE MORE ORGANIZED CONVECTION EXISTS NEAR E-W ORIENTED SFC TROF OVER IN/OH. WITH VERY HIGH SFC-BASED INSTABILITY, ADDTL SCT TS MAY DEVELOP THRU THIS EVE WITHIN MOIST PLUME OVER SRN IND, COINCIDENT WITH AREA OF HIGHER 850-500MB L/RS AND WEAKER CAPPING. STORMS OVER TN MAY ALSO MIGRATE INTO FAR SRN KY. HIGH FREEZING LEVELS SUGGEST GOOD PCPN EFFICIENCY. INTO THU, SFC LOW OVER NRN PLAINS ACTS TO INCR SWLY FLOW OVER FA THUS MVG SFC BOUNDARY SLIGHTLY NWD INTO CEN IN/OH. MEANWHILE, WEAKNESS WITHIN 500MB HEIGHT FIELD NOW OVER ARK, LOOKS TO PUSH EWD TWDS THE FA. OVERALL, GIVEN THAT ATMOSPHERE IS FCST TO LOSE MOST OF THE CURRENT CONVECTIVE INHIBITION, THINK THERE POTL FOR AT LEAST SOME ISO TSRA THU AFT/EVE. SFC LOW SCOOTS EWD INTO QUEBEC ON FRI, WITH ASSOC TRAILING COLD FRONT SLOWLY MAKING WAY TWDS FA. ETA FCSTING A STREAM OF 500MB WAVELETS PROPAGATING PARALLEL TO FRONT OVER CEN IL/IN, SO INGREDIENTS FOR PCPN ARE AT LEAST IN THE AREA. GIVEN FCST THICKNESS PTTNS, THINK HIGHEST CHCS FOR PCPN LOOK TO BE OVER WRN PARTS OF FA. INTO FRI NIGHT AND SAT, DIFFS WITH ETA/GFS SOLNS. LEANING TWDS SLOWER ETA SOLN WITH RESPECT TO FRONTAL MVNT, BUT EITHER WAY LOOKING AT A SOMEWHAT WET 24HR PERIOD, PERHAPS A WARM-FRONTAL TYPE OVERRUNNING PCPN WITH ELEVATED THUNDER. CLOUD COVER SHOULD ALSO TEMPS ON SAT BELOW CLIMATOLOGY. XXV .EXTENDED SECTION (DAYS 4-7)... DUE TO COMMUNICATIONS PROBLEMS WITH NCEP LAST EVENING...WE HAVE A LIMITED AMOUNT OF MODEL DATA TO WORK WITH FOR THE EXTENDED PACKAGE. HOWEVER...OTHER MODELS THAT DID GET IN LAST NIGHT ARE STILL IN FAIR AGREEMENT WITH THE CURRENT EXTENDED FORECAST. SFC COLD FRONT WILL CONTINUE TO SLOWLY MOVE THROUGH THE REGION SAT NIGHT AND SUNDAY, WITH SEVERAL SURFACE WAVES RIDING ALONG IT. HAVE KEPT CHANCE POPS IN FOR THOSE PERIODS. WITH FRONT EXPECTED TO BE WELL TO OUR EAST ON MONDAY, HAVE GONE WITH PARTLY CLOUDY SKIES AND COOLER TEMPERATURES. THE WEATHER IS EXPECTED TO REMAIN QUIET FOR TUESDAY AND WEDNESDAY WITH SLIGHTLY BELOW NORMALS FOR THIS TIME OF THE YEAR. JARVIS .LMK...NONE.
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-281000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 345 PM EDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS CENTRAL KENTUCKY AND SOUTHERN INDIANA THROUGH THE EVENING HOURS, AS A WEAK FRONT DROPS INTO THE LOWER OHIO VALLEY. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN, PERHAPS SOME LOCALIZED FLOODING, AND STRONG WIND GUSTS, ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. ACROSS PARTS OF SOUTHERN KENTUCKY, A WARM CAPPING LAYER ALOFT MAY KEEP STORMS MORE ISOLATED IN NATURE. ALSO, WITH DEWPOINTS INTO THE MIDDLE 70S AND TEMPERATURES IN THE LOWER 90S, HEAT INDICES MAY REMAIN IN THE 100 TO 103 RANGE THROUGH ABOUT 6 PM LOCAL TIME, PARTICULARLY IN URBAN AREAS. PEOPLE SUSCEPTIBLE TO HEAT STRESS SHOULD TRY TO REMAIN IN AN AIR CONDITIONED LOCATION. REMEMBER IF WORKING OUTDOORS TODAY TO DRINK PLENTY OF WATER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE EXPECTED AGAIN OVER THE LABOR DAY WEEKEND WITH THE BEST CHANCE FOR STORMS FRIDAY NIGHT AND SATURDAY. SCATTERED HEAVY RAINFALL MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SMALLCOMB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
0524 PM EDT WED AUG 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM MADISON IN WIND DAMAGE
08/27/03 JEFFERSON TREES AND POWER LINES
DOWN. REPORTED BY COUNTY
DISPATCH.
PKWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
0547 PM EDT WED AUG 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM CHARLESTOWN IN WIND DAMAGE
08/27/03 CLARK TREES AND POWER LINES DOWN
IN SEVERAL LOCATIONS.
REPORTED BY SPOTTER CHUCK
LEDBETTER.
PKWThe Louisville radar (KLVX), 41 km away, was scanning. The volume nearest the first event began at 22:06 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
A tree was down across Tyler Lane near the airport.
A telephone pole was downed on Hikes Lane.
Numerous trees and power lines were downed. A tree was blown on to a home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377094, 5377095, 5377096, 5377097.